Alert archive / Florida / Wind Chill Advisories in 2006

Wind Chill Advisory 2, NWS Melbourne, FL

January 14, 20066 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 14, 2006, 2:05 PM EST for 6 counties in Florida. It took effect at Jan 15, 2006, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 2:05 PM EST (19:05 UTC)
In effect from
Jan 15, 2006, 12:00 AM EST
Expired
Jan 15, 2006, 8:00 AM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -222 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-222 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 141905
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
205 PM EST SAT JAN 14 2006

...WIND CHILLS IN THE MID TO UPPER 20S EXPECTED LATE TONIGHT...

.A COLD AIR MASS HAS SPREAD OVER EAST CENTRAL FLORIDA BEHIND A
COLD FRONT. WINDY CONDITIONS WILL SLOWLY DECREASE THROUGH THE
OVERNIGHT HOURS...BUT REMAIN UP AROUND 10 MPH AT DAYBREAK SUNDAY.

FLZ041-044>047-053-054-058-059-064-141-144-147-151300-
/O.NEW.KMLB.WC.Y.0002.060115T0500Z-060115T1300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
205 PM EST SAT JAN 14 2006

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
SUNDAY. 

OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE LOWER 30S OVER NORTHERN
LAKE AND INTERIOR VOLUSIA COUNTIES...TO THE MID 30S THROUGH MUCH OF
EAST CENTRAL FLORIDA...AND THE UPPER 30S OVER MARTIN COUNTY. THESE
COLD TEMPERATURES COMBINED WITH WEST TO NORTHWEST WINDS SLOWLY
DECREASING TO AROUND 10 MPH LATE TONIGHT ARE EXPECTED TO PRODUCE
WIND CHILLS FALLING INTO THE MID TO UPPER 20S ACROSS EAST CENTRAL
FLORIDA TOWARD SUNRISE ON SUNDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS NEAR OR
ABOVE 10 MPH WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN UNCOMFORTABLE CONDITIONS FOR THOSE NOT ACCUSTOMED TO THE
COLD OR ANYONE REMAINING OUTDOORS FOR LONG PERIODS OF TIME IF
PRECAUTIONS ARE NOT TAKEN. 

IF YOU MUST BE OUTDOORS TONIGHT OR EARLY SUNDAY MORNING...MAKE SURE 
YOU WEAR SEVERAL LAYERS OF CLOTHING...INCLUDING A HAT AND GLOVES.
REMEMBER TO BRING THE PETS IN OR PROVIDE ADEQUATE SHELTER OVERNIGHT.

$$


GLITTO/SPRATT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 10:25 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 14, 10:25 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EST SAT JAN 14 2006

.DISCUSSION...MID LEVEL TROUGH AXIS CURRENTLY APPROACHING EAST COAST
WITH STRONG NVA POISED TO DOMINATE REMAINDER OF DAY. STRONG
SUPPRESSION WILL REINTENSIFY TURBULENT BOUNDARY LAYER
MIXING...BRINGING AN END TO THE BRIEF PERIOD OF SOMEWHAT DIMINISHED
SURFACE WINDS. WITH NASA 915 MHZ PROFILER INDICATING 30 KT WINDS
WITHIN BOUNDARY LAYER AND 50 KT AT 3500 FT...ANTICIPATE FREQUENT
GUSTS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 40 MPH. AREAS OF
STRATO-CU WORKING ONSHORE FROM THE GULF AND ROTATING DOWN FROM NE
PENINSULA SHOULD GRADUALLY DIMINISH AS DRIER AIR WORKS DOWNWARD.
CURRENT FORECAST IN GREAT SHAPE WITH EMPHASIS UPON WINDS AND
COOL-DOWN...WITH MAXS SLOWLY STRUGGLING TO UPPER 50S NORTH AND MID
60S SOUTH.

PLAN TO ISSUE WIND CHILL ADVISORY FOR ENTIRE AREA FOR TONIGHT BY
EARLY AFTERNOON. WILL ALSO ASSESS NEED FOR UPGRADING FREEZE WATCH
OVER THE NORTH.

&&

.MARINE...CURRENT WARNING SETUP...SMALL CRAFT ADVISORY FLAGLER BEACH
TO JUPITER INLET OUT TO 60NM AND A GALE WARNING FROM 20NM TO 60NM
OFFSHORE. BUOY 009 HAS BEEN RECORDING WNW WINDS AROUND 30 KNOTS WITH
GUSTS BETWEEN 35 AND 40 KNOTS SINCE 06Z/1AM. SEAS QUICKLY BUILT FROM
4.5 FT AT 06Z TO 8 FT OR MORE BY 12Z/7AM. NORTHWEST GRADIENT OVER
THE AREA WILL REMAIN VERY STRONG AS HIGH PRESSURE BUILDING ACROSS
THE GULF OF MEXICO INTERACTS WITH THE DEEP LOW PRESSURE SYSTEM
LIFTING SLOWLY NORTHEAST OVER THE MID ATLANTIC REGION. SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS AND A GALE WARNING FROM 20 TO 60NM
REMAINS IN EFFECT. OPEN AND WEST FACING AREAS OF THE INDIAN RIVER
LAGOON WILL CONTINUE TO BE VERY CHOPPY TO ROUGH.

&&

.AVIATION...AREAS OF 3.5-4.0KFT CEILINGS ADVECTING TOWARD CWA FROM
WEST AND NORTH SHOULD LESSEN UPON APPROACH TO EAST CENTRAL FLORIDA
AS DOWNWARD MIXING OF DRIER AIR INTENSIFIES REMAINDER OF THE DAY.
EXPECT VFR CONDITIONS TO DOMINATE...WITH W/NW WIND GUSTS OF 30-35
KT. WINDS WILL DIMINISH SOME AFTER SUNSET...BUT STILL WILL REMAIN
GUSTY.

&&

.FIRE WEATHER...MID 30 DEGREE DEWPOINTS PREVALENT ACROSS
CENTRAL/NORTHERN CWA WITH LOWER 40S AND FALLING ACROSS THE SOUTH.
UPPER 20 / LOWER 30 DEWPOINTS NOTED UPSTREAM. IN ADDITION...STRONG
SUPPRESSION IN WAKE OF MID LEVEL TROUGH PASSAGE REMAINDER OF THE DAY
SHOULD MIX DOWNWARD DRIER AIR AND DEWPOINTS TO FALL TO THE MID 20S
FAR NORTH OF LOW/MID 30S FAR SOUTH. RESULTANT MIN RH VALUES LIKELY
TO REACH 35-40...PERHAPS A LITTLE LOWER...WITH STRONG AND GUSTY
WINDS AND HIGH DISPERSION VALUES. RED FLAG WARNING PRUDENTLY ISSUED
EARLIER AND CONCERN WILL REMAIN HIGH FOR WILDFIRE SPREADS THROUGH
EARLY EVENING. LIKELIHOOD OF LONG DURATION CRITICAL RHS INCREASING
FOR SUNDAY AS WELL AND EXPECT TO UPGRADE WATCH TO WARNING LATER
TODAY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 .WIND ADVISORY ALL COUNTIES UNTIL 7 PM.
 .RED FLAG WARNING ALL COUNTIES 1 PM TO 7 PM.
 .FREEZE WATCH NORTHERN LAKE/INTERIOR VOLUSIA COUNTIES LATE TONIGHT.
 .SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET OUT TO 20NM
THRU 1PM SUNDAY.
 .GALE WARNING FLAGLER BEACH TO JUPITER INLET 20NM TO 60NM OFFSHORE.
THRU 7AM SUNDAY.
 .SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET 20 TO 60NM
OFFSHORE 7AM TO 7PM SUNDAY.
 .FIRE WEATHER WATCH SUNDAY ALL COUNTIES 11 AM TO 6 PM.

&&

SHORT TERM...SPRATT/GLITTO
LONG TERM....WIMMER
Hazardous weather outlook, Jan 14, 5:39 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
539 AM EST SAT JAN 14 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
142200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA COUNTY-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
539 AM EST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...HIGH WIND IMPACT...
STRONG NORTHWEST WINDS OF 25 MPH WILL GUST WELL UP INTO THE 30S
DURING THE MORNING AND AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED
FOR ALL OF EAST CENTRAL FLORIDA. THESE STRONG AND GUSTY WINDS
CAN MAKE DRIVING DIFFICULT... ESPECIALLY ON CAUSEWAYS...AND FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY.
BOATING ON AREA LAKES WILL ALSO BE POTENTIALLY VERY HAZARDOUS.

...EXCESSIVE COLD IMPACT...
THE STRONG NORTHWEST WINDS WILL SUBSIDE SOME AFTER SUNSET...BUT
WILL REMAIN 10 TO 15 MPH OR A LITTLE HIGHER MUCH OF THE NIGHT...
CONTINUING TO USHER IN MUCH COLDER AIR INTO EAST CENTRAL FLORIDA.
THIS MAY RESULT IN TEMPERATURES DROPPING TO BETWEEN 30 AND 32
DEGREES FOR A FEW HOURS BEFORE SUNRISE ACROSS NORTHERN LAKE AND
INTERIOR VOLUSIA COUNTIES. A FREEZE WATCH HAS BEEN ISSUED FOR
THIS AREA LATE TONIGHT.

WIND CHILLS IN THE 20S WILL ALSO BE POSSIBLE ACROSS MUCH OF THE
REGION LATE TONIGHT...EXCEPT PERHAPS NEAR LAKE OKEECHOBEE AND THE
SOUTHEAST TREASURE COAST...WHERE READINGS MAY STAY UP IN THE 30S.
A WIND CHILL ADVISORY MAY ALSO BE REQUIRED SATURDAY NIGHT FOR MOST
OF THE AREA.

...RIP CURRENT IMPACT...
THERE REMAINS A MODERATE THREAT FOR RIP CURRENTS DUE TO A LINGERING
LONG PERIOD SWELL COUPLED WITH THE ONGOING HIGH ASTRONOMICAL TIDE
DUE TO THE CURRENT FULL MOON PHASE. IF YOU PLAN TO BRAVE THE STRONG
WINDS TODAY AND HEAD TO THE BEACH...CHECK WITH YOUR LOCAL BEACH
PATROL FOR ADDITIONAL INFORMATION...AND ALWAYS SWIM WITHIN SIGHT
OF A LIFEGUARD.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT WITHIN 20 NAUTICAL MILES
OF THE COAST FOR GUSTY WINDS OF 25 TO 30 KNOTS. BEYOND 20 MILES...
SUSTAINED WINDS OF GALE FORCE ARE EXPECTED...WITH GUSTS OCCASIONALLY
ABOVE 40 KNOTS. SEAS WILL BUILD TO BETWEEN 11 AND 14 FEET WELL
OFFSHORE TODAY.

...FIRE WEATHER IMPACT...
THE COMBINATION OF LOW HUMIDITY AND STRONG NORTHWEST WINDS
WILL CREATE A VERY HIGH DANGER OF FIRE SPREAD TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WINDS AND SEAS ARE EXPECTED TO REMAIN HAZARDOUS TO BOATERS INTO
SUNDAY...ESPECIALLY WELL OFFSHORE EARLY IN THE DAY.

ALTHOUGH LIGHTER WINDS ARE EXPECTED ON SUNDAY...LOW RELATIVE
HUMIDITY DURATIONS DURING THE AFTERNOON WILL ONCE AGAIN LEAD TO
A FIRE WEATHER DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:10 AM ESTFreeze WatchMLBLake, Volusia23 hr
Jan 14, 4:18 AM ESTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Jan 14, 1:38 PM ESTFreeze WarningMLBLake, Volusia14 hr

Nearby

Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.